Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What causes vaginal bleeding when on tamoxifen?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am taking tamoxifen. Every once in a while I get vaginal bleeding or spotting. I have not had .y period for most 4 years. I am 54
Posted Fri, 31 Jan 2014 in General Health
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: Could be side effect of tamoxifen Detailed Answer: Hello, Thanks for posting on XXXXXXX One of the most common side effect of tamoxifen in women who are on tamoxifen is abnormal vaginal bleeding especially at period of menopause. Normally at this age, you should start experiencing little or no vaginal bleeding until it ceases completely. So your bleeding could be due to menopause itself or as a result of tamoxifen side effect. In any case, I do not think it is something you should worry about as I believe it is a less serious condition. Just continue taking the medication for the indicated period according to your doctor's prescription. Vaginal bleeding or spotting will stop on its own when time is right. How ever, if you experience heavy or very recurrent bleeding, do how ever contact your doctor as soon as you can. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor